Alert archive / Oregon / High Wind Watches in 2007
High Wind Watch 8, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Dec 18, 2007, 2:34 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 19, 2007, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2007, 2:34 AM PST (10:34 UTC)
- In effect from
- Dec 19, 2007, 7:00 AM PST
- Expired
- Dec 18, 2007, 1:50 PM PST
- In force
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 181034 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 234 AM PST TUE DEC 18 2007 ORZ021-022-181815- /O.NEW.KMFR.HW.A.0008.071219T1500Z-071220T0000Z/ /O.CON.KMFR.HW.W.0009.000000T0000Z-071218T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 234 AM PST TUE DEC 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. SOUTH WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE AHEAD OF A COLD FRONT THROUGH EARLY THIS MORNING THEN DECREASE AFTER THE FRONTAL PASSAGE BY LATE MORNING. SOUTH WINDS WILL INCREASE AGAIN EARLY WEDNESDAY MORNING AS ANOTHER SYSTEM APPROACHES THE COAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RH
4 follow-up statements
000 WWUS76 KMFR 181146 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 346 AM PST TUE DEC 18 2007 ORZ021-022-182000- /O.EXT.KMFR.HW.W.0009.000000T0000Z-071218T1800Z/ /O.CON.KMFR.HW.A.0008.071219T1500Z-071220T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 346 AM PST TUE DEC 18 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. SOUTH WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE AHEAD OF A COLD FRONT THROUGH MID MORNING THEN DECREASE AFTER THE FRONTAL PASSAGE. SOUTH WINDS WILL INCREASE AGAIN EARLY WEDNESDAY MORNING AS ANOTHER SYSTEM APPROACHES THE COAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RH
000 WWUS76 KMFR 181419 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 619 AM PST TUE DEC 18 2007 ORZ021-022-182230- /O.CON.KMFR.HW.W.0009.000000T0000Z-071218T1800Z/ /O.CON.KMFR.HW.A.0008.071219T1500Z-071220T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 619 AM PST TUE DEC 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. SOUTH WINDS OF 20 TO 40 MPH WITH GUSTS TO 65 MPH WILL CONTINUE AHEAD OF A COLD FRONT THROUGH MID MORNING THEN DECREASE AFTER THE FRONTAL PASSAGE. SOUTH WINDS WILL INCREASE AGAIN EARLY WEDNESDAY MORNING AS ANOTHER SYSTEM APPROACHES THE COAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ081-181800- /O.NEW.KMFR.WI.Y.0012.071218T1419Z-071218T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 619 AM PST TUE DEC 18 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. AHEAD OF THE COLD FRONT EXPECT GUSTY SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING. WINDS WILL BE STRONGEST NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 181746 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 946 AM PST TUE DEC 18 2007 ORZ021-022-190200- /O.CAN.KMFR.HW.W.0009.000000T0000Z-071218T1800Z/ /O.CON.KMFR.HW.A.0008.071219T1500Z-071220T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 946 AM PST TUE DEC 18 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. SOUTH WINDS OF 10 TO 20 MPH AND 20 TO 40 MPH ON RIDGETOPS NO LONGER MEET WARNING CRITERIA. EXISTING WINDS ARE EXPECTED TO CONTINUE TO DECLINE THROUGH THIS AFTERNOON AS THIS LATEST STORM SYSTEM EXITS THE REGION. $$ CAZ081-181900- /O.CAN.KMFR.WI.Y.0012.000000T0000Z-071218T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 946 AM PST TUE DEC 18 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED TO CONTINUE TO DIMINISH THROUGH THE AFTERNOON. $$ MWJ
000 WWUS76 KMFR 182150 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 150 PM PST TUE DEC 18 2007 ...WINDY CONDITIONS WEDNESDAY WILL NOT MEET WARNING CRITERIA... .SOUTH WINDS OF 20 TO 40 MPH ARE EXPECTED TO DEVELOP BY WEDNESDAY MORNING. HOWEVER...WIDESPREAD SUSTAINED WINDS GREATER THAN 40 MPH ARE NO LONGER EXPECTED. ORZ021-022-182300- /O.CAN.KMFR.HW.A.0008.071219T1500Z-071220T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 150 PM PST TUE DEC 18 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WATCH. WINDY CONDITIONS ARE STILL EXPECTED ON THE COAST WITH SOUTH WINDS OF 20 TO 40 MPH DEVELOPING BY MID MORNING. HOWEVER...WIDESPREAD SUSTAINED WINDS OVER 40 MPH ARE NO LONGER EXPECTED. $$ MWJ
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 18, 2:15 AM PST, 19 minutes earlier.
Area forecast discussion, Dec 18, 2:15 AM PST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 215 AM PST TUE DEC 18 2007 .SHORT TERM...THE LATEST WATER VAPOR SATELLITE LOOP SHOWS SIGNIFICANT DIGGING GOING ON WITH THE OFFSHORE TROUGH NEAR 130W. THIS WILL TEMPORARILY SLOW THE EASTWARD PROGRESS OF THE COLD FRONT CURRENTLY JUST OFF THE COAST AND ALLOW A FAIRLY STRONG MOISTURE FEED TO CONTINUE INTO THE SOUTH OREGON COAST AND SOUTH ACROSS NORTHWEST CALIFORNIA THROUGH THE MORNING HOURS. THERE WILL BE A SHORT BREAK THIS EVENING BEFORE THE NEXT PACIFIC SYSTEM APPROACHES THE COAST LATE TONIGHT. THE LATEST TIMING INDICATES THAT THE COLD FRONT MOVES ONSHORE BY LATE WEDNESDAY MORNING FOLLOWED BY A COLD MOIST AIR MASS LATE WEDNESDAY NIGHT AND THURSDAY. WINDS ALONG THE IMMEDIATE COAST WILL INCREASE AGAIN EARLY WEDNESDAY MORNING AND THE MODELS ARE SHOWING ABOUT 70KT MAX AT 925 MB DEVELOPING AFTER 15Z SO WILL GO WITH A HIGH WIND WATCH AT THIS POINT. FAIRLY STRONG UPSLOPE FLOW WILL DEVELOP AGAIN BY WEDNESDAY AFTERNOON ACROSS PORTIONS OF NORTHERN CALIFORNIA AND HAVE ISSUED A WINTER STORM WATCH FOR A PORTION OF SISKIYOU COUNTY. LAST BUT NOT LEAST...WILL HAVE TO KEEP AN EYE ON THE POTENTIAL FOR SOME LOW ELEVATION SNOW ACCUMULATION THURSDAY MORNING ACROSS PORTIONS OF SOUTHWEST OREGON. THE LATEST GFS MODEL WANTS TO BRING IN SOME -5C OR SO AIR AT 850MB. .LONG TERM...LITTLE CHANGE WITH THE ACTIVE WEATHER PATTERN CONTINUING ACROSS THE EASTERN PACIFIC BRINGING A SYSTEM ONSHORE ABOUT EVERY 24-36 HOURS. && .AVIATION...GENERALLY VFR CONDITIONS INLAND TODAY WITH AREAS OF RAIN AND SNOW ABOVE 3500 FEET. EXPECT AREAS OF MVFR CONDITIONS DEVELOPING BY LATE MORNING AS THE COLD FRONT MOVES ONSHORE. ALONG THE COAST... MVFR CONDITIONS WILL PREVAIL TODAY WITH LOCAL IFR CONDITIONS DEVELOPING AS THE FRONT MOVES ONSHORE. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...HIGH WIND WARNING UNTIL 7 AM PST THIS MORNING FOR ORZ021-ORZ022. HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR ORZ021-ORZ022. SNOW AND BLOWING SNOW ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ025-ORZ027-ORZ028. CA...SNOW AND BLOWING SNOW ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ081. WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR CAZ080- CAZ082-CAZ083. WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR CAZ080-CAZ082-CAZ083. PACIFIC COASTAL WATERS...GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR PZZ350-PZZ356-PZZ370-PZZ376. GALE WARNING UNTIL 10 AM PST THIS MORNING FOR PZZ350-PZZ356- PZZ370-PZZ376. HAZARDOUS SEAS WARNING UNTIL 10 AM PST FRIDAY FOR PZZ350-PZZ356- PZZ370-PZZ376. RH/MO
Hazardous weather outlook, Dec 17, 9:32 PM PST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 932 PM PST MON DEC 17 2007 PZZ350-356-370-376-181400- COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM- 932 PM PST MON DEC 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL WATERS. .DAY ONE...TONIGHT HAZARDOUS SEAS WARNING AND STORM WARNING REMAINS IN EFFECT. SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY. STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SEE PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ021-022-181400- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 932 PM PST MON DEC 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT HIGH WIND WARNING IN EFFECT. SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WIND WARNING IN EFFECT UNTIL 7 AM PST TUESDAY. SEE PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-ORZ025-027-028-181400- CENTRAL SISKIYOU COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 932 PM PST MON DEC 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...TONIGHT SNOW AND BLOWING SNOW ADVISORY IN EFFECT ABOVE 3500 FEET. SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY ABOVE 3500 FEET. SEE PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-083-181400- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 932 PM PST MON DEC 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT WINTER STORM WARNING IN EFFECT ABOVE 4000 FEET FOR ZONE 80 AND ABOVE 3500 FEET FOR ZONES 82 AND 83. SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER STORM WARNING IN EFFECT ABOVE 4000 FEET FOR ZONE 80 AND ABOVE 3500 FEET FOR ZONES 82 AND 83 UNTIL 4 PM TUESDAY. SEE PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ029-030-181400- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 932 PM PST MON DEC 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTS
Nearby
High Wind Watches in Oregon, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.